Prodinger, Helmut - d-records in geometrically distributed random variables

dmtcs:375 - Discrete Mathematics & Theoretical Computer Science, January 1, 2006, Vol. 8
d-records in geometrically distributed random variables

Authors: Prodinger, Helmut

We study d-records in sequences generated by independent geometric random variables and derive explicit and asymptotic formulæ for expectation and variance. Informally speaking, a d-record occurs, when one computes the d-largest values, and the variable maintaining it changes its value while the sequence is scanned from left to right. This is done for the "strict model," but a "weak model" is also briefly investigated. We also discuss the limit q → 1 (q the parameter of the geometric distribution), which leads to the model of random permutations.


Source : oai:HAL:hal-00961118v1
Volume: Vol. 8
Published on: January 1, 2006
Submitted on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Consultation statistics

This page has been seen 46 times.
This article's PDF has been downloaded 39 times.